I have been taking Imitrex for about 20 yrs. with very good results. In the last five yrs or so, after taking the Imitrex, I get body aches and joint pain. I also get sensations of heat, that feel like hot flashes. Is this normal? I am now 65 yrs old. Thank you, Louise.
Without examining you and perhaps seeing the results of an EKG, we can’t really say if these reactions are “normal.” We have patients older than you who continue to use medications in the triptan family (such as Imitrex), but we do require that our older patients have a standard cardiac evaluation to evaluate them for cardiovascular issues. Since these are new symptoms for you, they should be discussed with your doctor to be on the safe side.
John Claude Krusz and Teri Robert
If you need help finding a Migraine and headache specialist,
visit our listing of _Patient Recommended Specialists _.
About Ask the Clinician:
Dr. Krusz is a recognized expert in the fields of headache and Migraine treatment and pain treatment. Each week, he and Lead Expert Teri Robert, team up to answer your questions about headaches and Migraines. You can read more about _ Dr. Krusz_ or more about _** Teri Robert** _.
If you have a question, please click** HERE. Accepted questions will be answered by publishing the answers here. Due to the number of questions submitted, no questions will be answered privately, and questions will be accepted only when submitted via THIS FORM**. Please do not submit questions via email, private message, or SharePost comments. Thank you.
Please note: We cannot handle emergencies or diagnose via the Internet. Please do not ask us to diagnose; see your physician for diagnosis.
We hope you find this general medical and health information useful, but this Q & A is meant to support not replace the professional medical advice you receive from your doctor. For all personal medical and health matters, including decisions about diagnoses, medications and other treatment options, you should always consult your doctor. See full Disclaimer.
Do you have questions about Migraine? Reader questions are answered by UCNS certified Migraine and headache specialist Dr. David Watson, and award-winning patient educator and advocate Teri Robert. Questions may be submitted via our submission form. Accepted questions will be answered by publishing the answers in our Ask the Clinician column. For an overview of how we can help and questions we can and can’t answer, please see Seeking Migraine and Headache Diagnoses and Medical Advice.